Discussions that mention lyrica

Back Problems board


I just wanted everyone to be aware of a problem I had taking Lyrica.

I had been taking it for neuropathy in my legs and feet after back surgery. I started having swelling in my legs and feet up to my knees. I saw an ad in a weight watcher's magazine and it said that swelling was one of the side effects so I stopped taking it and have had no more problems! Of course consult with your doctor first but this helped a lot.

My doc presently has me on on Elavil and I am anxious to see if it works as well as the Lyrica. The Lyrica helped so much. I noticed a difference in two days. So far this is the 1st day on Elavil and no difference.

DA
daldridge
Thanks very much for that tidbit. I had recently changed PM groups and had my Lyrica upped to twice a day, (was taking 150mg once at night). It makes more sense now. A couple of weeks ago I noticed that my legs and feet were swelling something terrible. I've never had probs with edema before. I went to my primary care dr and he put me on lasix which didn't help. The new PM dr put me on Methadone and I had been to another web site and read the side effects and they didn't list the word edema but had it listed as the description of edema. So I didn't notice the side effect. My primary dr said that it was probably the Methadone so I told the PM dr and they put me on Morphine. The edema is still there, though not near as bad as it was when on the Methadone. It makes sense that it could be from the Lyrica because that is the only other med that was changed. I will address this with my primary and see what he says. Thanks again for the info. And I hope your days get better with each passing one! :) :wave:
Charlie
After a year on Neurontin my new PM Neurologist is switching me to Lyrica. Lyrica is suppose to be 6 times more potent with fewer side effects.

I believe that you can get swelling with Neurontin as well but that has never happened to me. Initially I asked him for Topamax but he just ignored me and then later with some research I found they are finding that aside from weight loss that Topamax does not relieve radicular pain. So I guess he knows best. I just hope that Lyrica works. I can't take Neurontin at the doses I need during the day as it makes me just too tired and dizzy. He feels that Lyrica is better. So I realize that I may go through an adjustment period but in the end I just hope it works for both day and night pain.

Also as I walk or climb stairs I get pain in my left leg. Since I only take Neurontin at night I wonder if the Lyrica will enable me to walk better as I know have to use a cane.
Please read my reply to a post on the General Health page today, regarding swelling of feet and legs and Lyrica. I believe it does have edema listed as a side effect at Medline Plus or one of the reputable medical websites. I know I sure began to have it badly and now that I'm off of it---it's gone!
yanksgirl
Post fusion surgery I tried the Neurontin and Lyrica for nerve pain in my left leg.

I can not take Neurontin (garapaten) nor the Lyrica. I had swelling all over my body from taking both of those, with the worst in the lower extremities. It was so bad.. they sent me to the hospital twice looking for blood clots.

The Neurontin actually made me feel like I had the flu too, I was so weak I needed assitance rolling over and getting out of bed and walking was very difficult. It messed my head all up too.. just totally not myself.

Not a good mix for me, but that also left me with no meds for the nerve pain in my legs post op fusion surgery. But I have managed so far and the leg pain is greatly reduced. I still have some minor issues, but so far I have been able to tolerate them.

Best wishes to you all. Tammy:wave: